MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event was not returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, afx limb stent graft, afx vela suprarenal, and an ovation ix extender on (b)(6) 2023, to treat an abdominal aortic aneurysm (aaa).This initial procedure was outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.On (b)(6) 2024, during a routine follow-up, it was reported that the patient was identified with an endoleak type iiib.The patient is currently in stable condition pending a re-intervention.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, afx limb stent graft, afx vela suprarenal, and an ovation ix extender on (b)(6) 2023, to treat an abdominal aortic aneurysm (aaa).This initial procedure was outside the indications of use (off-label) due to the use of adjunctive devices not compatible with the afx system per the ifu.On (b)(6) 2024, during a routine follow-up, it was reported that the patient was identified with an endoleak type iiib.The patient is currently in stable condition pending a re-intervention.Additional information: on (b)(6) 2024, the patient underwent a re-intervention during which the physician opted to implant an afx2 bifurcated stent graft.The patient's final status was discharged home, but the patient was readmitted on (b)(6) 2024, with sepsis and a urinary tract infection (non-device related).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in accordance with endologix operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a device related to a reported adverse event/incident, as well as the corresponding medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination necessary for device identification confirmed that the device was properly manufactured and released in accordance with the device master record.The review confirms that no manufacturing or processing non-conformities were identified that would have contributed to the reported adverse event/incident.The device was not returned to endologix for evaluation as it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix confirmed the afx2, type iiib endoleak, and additional endovascular procedure complaints.These findings are consistent with the reported adverse event/incident.The clinical evaluation also revealed reasonable evidence suggesting an aneurysm enlargement of 5 mm and a type ii endoleak from the lumbar artery.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The initial procedure was performed outside the indications for use (off-label) due to the use of adjunctive devices (ovation limb) that were not compatible with the afx system per the ifu.It is unclear whether this contributed to the reported event.The patient's final status was discharged home, but the patient was readmitted on (b)(6) 2024, with sepsis and a urinary tract infection (non-device related).No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events has been updated.B5: describe event or problem has been updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19651900
Report Number3011063223-2024-00099
Device Sequence Number6737508
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)251115
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Model NumberBEA25-100/I16-40
Device Lot Number2626576-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT LOT# 2366387002; AFX VELA SUPRARENAL LOT# 2367788001; OVATION IX EXTENDER LOT# FS060822-37
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age78 YR
Patient SexMale